Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 356, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 8:11 PM CDT for Lowndes County, Noxubee County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 8:11 PM CDT (01:11 UTC)
- Expired
- May 27, 2000, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Lowndes County, MS, Noxubee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:30 PM CDT | Thunderstorm Wind | Countywide, MS | Numerous trees and power lines were blown down, and several houses received minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
177 WUUS54 KJAN 280112 SVRJAN MSC087-103-159-280200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 811 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 900 PM CDT * AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM A LINE EXTENDING FROM 5 MILES NORTHEAST OF COLUMBUS AFB TO 10 MILES SOUTHEAST OF STARKVILLE TO 7 MILES WEST OF LOUISVILLE...MOVING SOUTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR COLUMBUS AT 820 PM CDT NEAR BROOKSVILLE...NEW HOPE AT 825 PM CDT NEAR MACON AT 835 PM CDT DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS 59
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:15 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, May 27, 3:15 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SAT MAY 27 2000 INSTABILITY AND LOW LEVEL MOISTURE ARE ABUNDANT ACROSS THE AREA...PARTICULARLY OVER NORTHWEST COUNTIES WHERE CAPE VALUES ARE APPROACHING 4000 J/KG AND PRECIPITABLE WATER VALUES NEAR 2 INCHES WITH LITTLE CONVECTIVE INHIBITION TO OVERCOME. FRONTAL/BOUNDARY SUPPORT IS ON THE WAY TO PROVIDE DEEP CONVECTIVE INITIATION ACROSS NORTH AND CENTRAL COUNTIES TONIGHT AND POSSIBLY SOUTHERN COUNTIES SUNDAY. SURPRISINGLY...BOTH THE ETA/AVN ARE IN DECENT AGREEMENT WITH LOW LEVEL MOISTURE AND CONVERGENCE FIELDS OVERNIGHT LENDING TO GENERAL AGREEMENT IN QPF. ONLY SIGNIFICANT DIFFERENCE IS THAT AVN IS A LITTLE SLOWER WITH SURFACE COLD FRONTAL PASSAGE. WILL HAVE TO GO WITH ETA IN THESE TERMS GIVEN ITS SUPERIORITY IN HANDLING IN SUCH FRONTAL PASSAGES. CONVECTIVE COMPLEX OVER N TX/SERN OK/CNTRL AR THIS AFTN WILL SLOWLY DEVELOP SOUTHEAST THRU THE EVENING HOURS AS A MID LEVEL SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT APPROACH FROM THE NORTHWEST AND FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET DEVELOPS OVER NRN/CNTRL MS/AR. APPEARS THAT PASSAGE OF THE MID LEVEL SHORTWAVE TROF WILL OCCUR AFTER MIDNIGHT ACROSS MOST OF AREA AND IT WILL DICTATE TIME OF STRONGEST CONVECTION. ISOLATED DAMAGING WIND AND HAIL REPORTS STILL POSSIBLE GIVEN THE DEGREE OF INSTABILITY THAT EXISTS OVER NRN AND CNTRL PORTIONS OF THE AREA. ETA/AVN INDICATE IMPRESSIVE LOW LEVEL THETAE RIDGE AHEAD OF THE COLD FRONT AND GIVEN 2 INCH+ PRECIP WATER VALUES...HEAVY RAIN IS POSSIBLE AND WILL INDICATE THIS THREAT IN ZONES. DUE TO EMERGENCY BACK UP OPERATIONS...THE REMAINDER OF THIS PRODUCT WILL NEED TO BE ABBREVIATED... OVER SRN COUNTIES...UPPER LEVEL SUPPORT AND INSTABILITY SHOULD BE TOO WEAK FOR SVR TSTM DEVELOPMENT. FRONTAL AND CONVECTIVE PASSAGE APPEARS TARGETED FOR MAINLY SUNDAY MORNING HOURS. WILL PUT IN CHANCE POPS FOR THOSE AREAS WITHOUT MENTION OF SEVERE TSTMS. LESS HUMID AND QUIET WX ON TAP FOR REMAINDER OF HOLIDAY WEEKEND. IN THE EXTENDED...MRF/UKMET/AVN/NCEP ALL IN AGREEMENT ON BROAD EAST TO WEST MID LEVEL RIDGE AXIS TO SET UP ACROSS THE FORECAST AREA. THIS WILL BRING DRY AND SEASONABLY HOT WEATHER. .JAN... MS...NONE. AR...NONE. LA...NONE. 43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:00 PM CDT | Tornado Warning | JAN | Carroll, Leflore | 45 min |
| May 27, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 24 min |
| May 27, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 24 min |
| May 27, 7:31 PM CDT | Flash Flood Warning | JAN | Washington | 59 min |
| May 27, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Holmes, Yazoo | 43 min |
| May 27, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 43 min |
| May 27, 8:01 PM CDT | Tornado Warning | JAN | Holmes | 29 min |
| May 27, 8:04 PM CDT | Tornado Warning | JAN | Oktibbeha | 26 min |
| May 27, 8:11 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 49 min |
| May 27, 8:29 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 46 min |
| May 27, 10:11 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.